| Model Number |
399.78 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the forceps was received broken.There was no patient involvement.This report involves one (1) reduction forceps with points speed lock 205mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the device was not returned for investigation.A photo investigation was done using an image of the device provided in the pc attachment section under ¿syn21-24 picture¿.Upon analysis of the image, the holder for the pin on reduction forceps(part no-399.780) has found to be missing owing to which the pin has come off from the forceps on one side.A root cause investigation cannot be performed using the available information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot : part number: 399.78, lot number: t199108, manufacturing site: tuttlingen, release to warehouse date: 11-jul-2020.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: visual inspection: the reduction forceps large with point speed lock l2 was returned and received at us customer quality (cq).Upon visual inspection, it is observed that the u post screw is missing from the device and has not been returned.The missing components condition is more suitable than the broken condition as described by the customer.Document/specification review: the following drawing(s) was reviewed: - reduct-forceps-lrg w/point (current and manufactured to) no design issues or discrepancies were found during this investigation.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to the design of the device.Investigation conclusion: the complaint is being confirmed for the reduction forceps large with point speed lock l2.The u post screw was missing from the device.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.= d9.